Alert archive / West Virginia / Flash Flood Watches in 2012
Flash Flood Watch 7, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 28, 2012, 3:13 PM EDT for 11 counties in West Virginia; Gallia County, Jackson County, Lawrence County, Ohio; 4 counties in Kentucky. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2012, 3:13 PM EDT (19:13 UTC)
- Expired
- Apr 29, 2012, 4:17 AM EDT
- In force
- 13 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WGUS61 KRLX 281913 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 313 PM EDT SAT APR 28 2012 KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-033>036- 290315- /O.NEW.KRLX.FF.A.0007.120428T1913Z-120429T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS... OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE 313 PM EDT SAT APR 28 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH AND LAWRENCE OH. IN WEST VIRGINIA...BOONE...CABELL...FAYETTE... KANAWHA...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... PUTNAM...RALEIGH...WAYNE AND WYOMING. * THROUGH SUNDAY MORNING * A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH A SLOWLY SOUTHWARD MOVING FRONT ACROSS THE AREA TO BRING A THREAT OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE WATCH AREA HAS BEEN VERY WET. RAIN AMOUNTS OF 1 TO 2 INCHES IN A FEW HOURS ARE POSSIBLE WHICH COULD INITIATE FLASH FLOODING. THE BEST CHANCE FOR HEAVY RAIN THIS AFTERNOON AND EARLY TONIGHT WILL BE ACROSS MAINLY EXTREME SOUTHEAST OHIO...EXTREME NORTHEAST KENTUCKY...AND WEST CENTRAL WEST VIRGINIA. THE THREAT WILL THEN SHIFT SOUTHWARD INTO SOUTHERN WEST VIRGINIA OVERNIGHT AS A VIGOROUS UPPER DISTURBANCE TRACKS ACROSS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
005 WGUS61 KRLX 290208 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1008 PM EDT SAT APR 28 2012 KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-033>036- 291015- /O.CON.KRLX.FF.A.0007.000000T0000Z-120429T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS... OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE 1008 PM EDT SAT APR 28 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH AND LAWRENCE OH. IN WEST VIRGINIA...BOONE...CABELL...FAYETTE...KANAWHA...LINCOLN... LOGAN...MASON...MCDOWELL...MINGO...PUTNAM...RALEIGH...WAYNE AND WYOMING. * UNTIL 8 AM EDT SUNDAY * A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH A SLOWLY SOUTHWARD MOVING FRONT ACROSS THE AREA TO BRING A THREAT OF HEAVY SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE WATCH AREA HAS BEEN VERY WET. RAIN AMOUNTS OF 1 TO 2 INCHES IN A FEW HOURS ARE POSSIBLE WHICH COULD INITIATE FLASH FLOODING. THE BEST CHANCE FOR HEAVY RAIN THIS AFTERNOON AND EARLY TONIGHT WILL BE ACROSS MAINLY EXTREME SOUTHEAST OHIO...EXTREME NORTHEAST KENTUCKY...AND WEST CENTRAL WEST VIRGINIA. THE THREAT WILL THEN SHIFT SOUTHWARD INTO SOUTHERN WEST VIRGINIA OVERNIGHT AS A VIGOROUS UPPER DISTURBANCE TRACKS ACROSS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
219 WGUS61 KRLX 290817 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 417 AM EDT SUN APR 29 2012 KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-033>036- 290930- /O.CAN.KRLX.FF.A.0007.000000T0000Z-120429T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS... OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE 416 AM EDT SUN APR 29 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. THE THUNDERSTORM COMPLEX THAT PROMPTED THE WATCH HAS WEAKENED...THUS...SIGNIFICANT RAINFALL TO CAUSE FLASH FLOODING IS NOT ANTICIPATED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 1:41 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 28, 1:41 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 141 PM EDT SAT APR 28 2012 .SYNOPSIS... STALLED FRONT ALONG THE OHIO RIVER SLOWLY SAGS SOUTHEAST THIS AFTERNOON AND TONIGHT...STALLING ACROSS SOUTHWEST VIRGINIA BY MORNING AND SLOWLY DISSIPATING SUNDAY. ANOTHER SYSTEM EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... 11 AM UPDATE. ONE TSTM COMPLEX HAS EXITED MOUNTAINS...DUMPED BETWEEN A QUARTER AND HALF INCH OF RAIN ACROSS SOUTHERN HALF OF WV WHERE FLASH FLOOD GUIDANCE VALUES ARE LOW. WAITING FOR NEXT LINE OF STORMS CURRENTLY IN WESTERN OHIO TO MOVE INTO SOUTHEAST OHIO EARLY AFTERNOON...THEN SAG SOUTHEAST WITH FRONTAL SYSTEM DURING THE AFTERNOON AND EVENING INTO SOUTHERN WV. THUS...STRONGLY CONSIDERING FLASH FLOOD WATCH FOR AFTERNOON PACKAGE IN THOSE SOUTHERN AND WESTERN WET AREAS. . 745 AM UPDATE. MAJOR UPDATE FOR A CLUSTER OR SMALL MCS DEVELOPING OVER WESTERN WEST VIRGINIA...MOVING EAST WITH A SHORT WAVE NOW SHOWING UP IN SATELLITE IMAGERY. WILL PUSH THIS AREA EAST THRU THE MORNING BEFORE QUICKLY DIMINISHING BY NOON OVER EASTERN WV. PREVIOUS DISCUSSION FOLLOWS... STALLED FRONTAL BOUNDARY TO THE SOUTH OF THE CWA WILL LIFT NORTH ACROSS THE AREA TODAY AS A WARM FRONT AS LOW PRESSURE TO THE WEST PUSHES EAST TOWARDS THE REGION. THIS FRONTAL BOUNDARY WILL EVENTUALLY STALL OUT BRIEFLY NEAR OR JUST SOUTH OF THE OHIO RIVER LATER THIS MORNING OR EARLY AFTERNOON BEFORE SINKING SOUTH LATE AFTERNOON OR EVENING AS A COLD FRONT...ENDING UP ALONG SOUTHWEST VA ZONES LATE IN THE FORECAST PERIOD. AS THE WARM FRONT LIFTS NORTH TODAY...GOOD ISENTROPIC LIFT AND MOISTURE CONVERGENCE WILL TAKE PLACE...PARTICULARLY ACROSS THE NORTH...AND MODELS CONTINUE TO FOCUS DECENT PRECIPITATION EARLY ON IN THE EVENT OVER NORTHERN ZONES...AND HAVE THUS MAINTAINED DEF AND LIKELY POPS ACROSS THE NORTH. SPC CONTINUES TO HIGHLIGHT ENTIRE CWA IN GENERAL THUNDER...WITH EASTERN KENTUCKY ZONES IN A SLIGHT RISK. BEST INSTABILITY/HIGHER DEW POINTS/STEEPER LAPSE RATES TODAY WILL LIE TO THE SOUTH OF THE WARM FRONT...AND TO THE WEST OF OUR CWA...AND DEPENDING ON HOW FAR NORTH THE FRONTAL BOUNDARY IS ABLE TO GET/STALL OUT...MAY HAVE AN EFFECT ON THUNDERSTORM/SEVERE POTENTIAL AND LOCATION TODAY. WILL MENTION THE THREAT FOR SEVERE WEATHER IN THE HWO...AND INCLUDE WIND AND HAIL AS PRIMARY THREATS. STILL REMAINS THE CONCERN ABOUT FLASH FLOOD POTENTIAL ACROSS SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA LATER TODAY CONSIDERING THE OVERALL MOIST GROUND CONDITIONS...AND POTENTIAL FOR CONVECTION. MODELS ARE INDICATING A PERIOD OF HEAVIER PRECIP POSSIBLE ACROSS SOUTHERN ZONES THIS EVENING AS AN EMBEDDED SHORTWAVE MOVES ACROSS SOUTHERN ZONES IN COMBINATION WITH THE COLD FRONT. FFG IS RIGHT AROUND AN INCH IN AN HOUR ACROSS THESE AREAS. HOWEVER...DUE TO THE UNCERTAINTY IN THE OVERALL EVOLUTION OF CONVECTION/HEAVIER PRECIP THIS EVENING...AND BASED ON COLLABORATION WITH OTHER OFFICES...HAVE ELECTED TO DELAY ISSUANCE OF A FFA...AND ALLOW THE DAY SHIFT TO REEVALUATE THE NEED. FOR MAX TEMPERATURES TODAY...TRIED TO CREATE A GRADIENT IN MAX TEMPERATURES BASED ON FORECAST NORTHERN EXTENT OF WARM FRONTAL BOUNDARY. WITH PLENTY OF CLOUD COVER EXPECTED TO LINGER OVERNIGHT...KEPT OVERNIGHT LOW TEMPERATURES ON THE WARMER SIDE OF GUIDANCE. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... BAROCLINIC ZONE NEAR THE AREA EARLY ON SHIFTS N OF THE AREA AS THE NEW WORK WEEK ENSUES. SUN MORNING SHOULD FIND A COLD FRONT SLIPPING S OF THE AREA...AND COOLER...DRIER AIR FILTERING IN FROM THE N WILL MAKE FOR A DRY CLOSE TO THE WEEKEND. THE FRONT SHIFTS N THROUGH THE AREA AS A WARM FRONT MON...BUT...WITH RIDGING ALOFT...SEE NO APPRECIABLE FORCING FOR PRECIPITATION. ATMOSPHERE DOES BECOME RATHER UNSTABLE MON AFTERNOON S OF THE WARM FRONT. AFTERNOON AND EVENING CONVECTION IS POSSIBLE AS UPPER LEVEL RIDGE MOVES E OF THE AREA. S/W TROUGH ARRIVES MON NT...GIVING RISE TO SHOWERS AND THUNDERSTORMS IN THE WARM HUMID AIR. STAYED CLOSE TO PREVIOUS FCST ON HIGHS SUN VIA BLENDING IN CONSALL. MOS SEEMED TOO HIGH ALL AROUND. LOWS SUN NT LOOKED GOOD WITH GUIDANCE LOOKING MORE REASONABLE. RAISED HIGHS TOWARD GUIDANCE ON HIGHS MON AND LOWS MON NT...AGAIN VIA BLENDING IN CONSALL...AS WARMER AIR ENVELOPS THE AREA. NAM AND CONSEQUENTLY MET SUGGESTS COOLER AIR BENEATH THE FRONT INVERSION IN UPSLOPE SE FLOW OUT OF THE GREENBRIER VALLEY INTO THE MOUNTAINS...WHERE LOW CLOUDS MAY ALSO BE PRESENT AND FACTOR INTO HIGHS MON. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE OSCILLATING FRONT FINALLY SHOULD LIFT TO OUR NORTH MONDAY NIGHT INTO TUESDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. LOW CONFIDENCE ON WHEN THE MAXIMUM COVERAGE WOULD BE...CURRENTLY THINKING MONDAY NIGHT INTO TUESDAY MORNING. WILL NOT GO LIKELY POPS YET. WITH THE BUILDING HEIGHTS OVER THE SOUTHEASTERN UNITED STATES...THE FRONT SHOULD FINALLY PUSH FARTHER TO OUR NORTH...WEDNESDAY AND THURSDAY...SO TEMPERATURES BECOMING ABOVE NORMAL. LOWER POPS WEDNESDAY INTO THURSDAY ALSO...BUT AS OF NOW...LEFT SOME CHANCE POPS WEDNESDAY. AT LEAST...PATTERN DOES NOT FAVOR THE MAIN FOCUS FOR CONVECTION OVER OUR WETTEST SOUTHERN COUNTIES DURING THIS MONDAY NIGHT THROUGH FRIDAY. AFTERNOON TEMPERATURES AOA 80 IN THE LOWLANDS SHOULD ALSO HELP IN THE DRYING WEDNESDAY AND THURSDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 18Z SATURDAY THRU 18Z SUNDAY... STALLED OUT FRONT NEAR THE OHIO RIVER...WILL DROP SOUTH AND EAST THIS AFTERNOON AND EVENING ACROSS THE AREA...ACCOMPANIED BY SHOWERS AND TSTMS. FRONT STALLS ACROSS SOUTHWEST VIRGINIA BY MORNING AND SLOWLY DISSIPATES SUNDAY. VFR OUTSIDE THESE SHOWERS AND TSTMS AHEAD OF THE FRONT. SHOWERS WILL GRADUALLY DECREASE IN COVERAGE FROM NORTH TO SOUTH AFTER 03Z BEHIND THE FRONT...BUT MVFR CIGS AND FOG MAY FORM IN THE COOLER AIR BEHIND THE FRONT 05Z-14Z. CONDITIONS IMPROVING TO VFR BY 18Z SUNDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE...LOW TO MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF HEAVIEST SHOWERS AND STORMS AND ASSOCIATED DETERIORATING CONDITIONS MAY VARY FROM FORECAST. POST FRONTAL CIGS AND FOG MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H M L M M M M M HTS CONSISTENCY H H H H M L L M M H M M BKW CONSISTENCY L H H H H H L M M M M M EKN CONSISTENCY H H H M H H H M M M M M PKB CONSISTENCY H M L L L M M M M M M M CKB CONSISTENCY H H M M M M L M M M M M AFTER 18Z SUNDAY... IFR POSSIBLE IN SHOWERS AND POSSIBLE THUNDERSTORMS IN SOUTHERN WV AND SW VA...AND IN LOWS CLOUDS IN THE WV MOUNTAINS...SAT NT INTO SUN MORNING. IFR IS ALSO POSSIBLE IN SHOWERS AND THUNDERSTORMS AT TIMES MON NT THROUGH TUE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JMV/SL NEAR TERM...JMV/SL SHORT TERM...TRM LONG TERM...KTB AVIATION...JMV
Hazardous weather outlook, Apr 28, 6:44 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 644 AM EDT SAT APR 28 2012 OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-027>032-037>040- 046-047-291045- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 644 AM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ101>103-105-291045- GREENUP-CARTER-BOYD-LAWRENCE KY- 644 AM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN EASTERN KENTUCKY LATER TODAY AND TONIGHT. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ005-013-015-024>026-033>036-291045- DICKENSON-BUCHANAN-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL- WYOMING-RALEIGH-FAYETTE- 644 AM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN FROM THUNDERSTORMS TODAY AND TONIGHT MAY CAUSE FLOODING ACROSS SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA WHERE GROUNDS ARE SATURATED FROM RECENT RAINS. IF CONFIDENCE INCREASES IN THE THREAT FOR FLOODING...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Apr 28, 9:46 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
946 AM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL SAINT ALBANS 38.37N 81.88W
04/28/2012 U0.25 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Apr 28, 9:54 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 AM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM TSTM WND GST 2 SE STANAFORD 37.79N 81.12W
04/28/2012 M56 MPH RALEIGH WV ASOS
RALEIGH COUNTY MEMORIAL AIRPORT KBKW ASOS
&&
EVENT NUMBER RLX1200250
NWLocal storm report, Apr 28, 10:24 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1024 AM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0942 AM HAIL DANIELS 37.72N 81.14W
04/28/2012 U0.25 INCH RALEIGH WV PUBLIC
&&
NNNNLocal storm report, Apr 28, 10:25 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1025 AM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0947 AM HAIL SHADY SPRING 37.69N 81.17W
04/28/2012 U0.25 INCH RALEIGH WV PUBLIC
&&
NNNNLocal storm report, Apr 28, 12:47 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM LIGHTNING LOUISA 38.11N 82.60W
04/28/2012 LAWRENCE KY COUNTY OFFICIAL
LIGHTNING STRUCK A TREE ON GENE WILSON BLVD. RAIN PUT
THE FIRE OUT SHORTLY AFTER.
&&
EVENT NUMBER RLX1200251
JMLocal storm report, Apr 28, 1:05 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
105 PM EDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM LIGHTNING LOUISA 38.11N 82.60W
04/28/2012 LAWRENCE KY COUNTY OFFICIAL
LIGHTNING STRUCK A TREE ON GENE WILSON BLVD. RAIN PUT
THE FIRE OUT SHORTLY AFTER. THIS LSR IS A CORRECTION FOR
THE EVENT TIME.
&&
EVENT NUMBER RLX1200252
JMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:08 AM EDT | Special Weather Statement | RLX | Cabell | 22 min |
| Apr 28, 7:39 AM EDT | Special Weather Statement | RLX | Wayne | 36 min |
| Apr 28, 8:15 AM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 30 min |
| Apr 28, 8:48 AM EDT | Special Weather Statement | RLX | Kanawha | 27 min |
| Apr 28, 8:51 AM EDT | Special Weather Statement | RLX | Boone | 24 min |
| Apr 28, 9:37 AM EDT | Special Weather Statement | RLX | Fayette, Raleigh, Wyoming | 23 min |
| Apr 28, 7:22 AM EDT | Special Weather Statement | RLX | Lawrence | 23 min |
Nearby
Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Kentucky, 2012Flash Flood Watches in Ohio, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.